Virginia, 2025

Damaging Winds in Virginia, September 4, 2025

September 4, 2025 · NWS AKQ · 2 events in 2 counties and zones

A line of showers and storms, associated with a cold front and lee trough, moved into central and southern Virginia in the late afternoon and evening hours of September 4. While weak instability generally limited storm intensity, the strongest storms produced isolated areas of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A line of showers and storms, associated with a cold front and lee trough, moved into central and southern Virginia in the late afternoon and evening hours of September 4. While weak instability generally limited storm intensity, the strongest storms produced isolated areas of wind damage. Storms weakened considerably as they approached the coast overnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 4, 2:30 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 4, 2:30 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
330 PM EDT Thu Sep 4 2025

.SYNOPSIS...
A cold front approaches from the west through this evening,
bringing a chance for widely scattered showers and
thunderstorms, mainly over inland areas. A second, stronger
cold front crosses the area late Saturday into Sunday, with
additional scattered showers and storms possible. Cool high
pressure builds north of the area Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 225 PM EDT Thursday...

Key Messages:

- A cold front approaches the region late this afternoon,
  bringing a chance of shower and thunderstorms across primarily
  NW portions of the area.

- A few storms may be strong to severe late this afternoon into
  early evening with damaging wind gusts being the main threat.

Latest analysis shows ~1016mb sfc high pressure centered just
offshore of the Coastal Carolinas this afternoon. To the north,
low pressure is centered near James Bay with a cold front
extending south into the Ohio Valley. Aloft, deep H5 low
remains over Ontario and the Great Lakes region, with broad
upper troughing remaining in place over the eastern half of the
CONUS.

Mainly clear/sunny along the coast early this afternoon, with
some increasing clouds west of I-95 into W VA/WV ahead of the
approaching front. Showers and embedded storms lifting across NW
NC and the VA foothills to our west slide closer to the region
through this afternoon, with the front weakening and slowing
down as the parent trough lifts north across N Ontario.

Overall, still expecting isolated to showers & thunderstorms
cross into the region in the next few hours. 12z CAMs and the
past few successive runs of the HRRR still feature a broken line
of (weakening) convection crossing western portions of the
region in the next few hours (2-4p EDT), reaching RIC metro and
the northern neck closer to 5-7pm before weakening near and
especially after sunset. Still appears that areas NW of Richmond
will have the best chance to see stronger thunderstorms with
30-50% PoPs in the forecast. Damaging wind gusts remain the
primary threat due to decent low-level lapse rates. However,
the main limiting factor remains limited moisture and modest
instability, with mesoanalysis still showing PW 1.25-1.5 and
SBCAPE values on the order of ~750 to 1000 J/kg as of this
writing. SPC has maintained much of the area along-west of I-95
(and up to the Northern Neck) in a Marginal Risk of severe
weather through this evening.

Shower and storm chances diminish fairly quickly after sunset,
though a few linger showers/storms are possible through midnight
for mainly northern portions of the area. The cold front likely
washes out before it can reach the coastal plain tonight into
early Friday morning, and accordingly PoPs this evening drop off
to little or nothing east of a line from Roanoke Rapids to
Wakefield/Williamsburg and Salisbury. Mild tonight with lows
generally in the low to upper 60s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As of 225 PM EDT Thursday...

Key Messages:

- Warmer temperatures are expected Friday and Saturday, with
  highs in the upper 80s to the lower 90s.

- Additional showers and thunderstorms are expected Saturday
  afternoon and evening ahead of a much stronger cold front.

Another warm day tomorrow, with winds remaining out of the
S-SW. That deep-layered SW flow should keep the day mostly sunny
and dry, while also promoting another modest warmup. Highs
tomorrow are likely to be the warmest around the lower mid-
Atlantic since mid-August, with temperatures hovering around 90
for most areas west of the Bay under a mainly sunny sky.
Remaining mild into Friday night, with lows generally in the
upper 60s to around 70.

By Saturday, another strong closed low lifts NE out of the upper
Great Lakes and eastern Canada. This will send the attendant
strong surface cold toward the area Saturday, with that front
crossing the area Saturday evening. Compressional heating will
be maximized ahead of the approaching front on Saturday, with
highs a few degrees warmer than those of Friday, and ranging
from the upper 80s to lower 90s. Additional chances of showers
and storms will be possible, both along the pre-frontal trough
Saturday afternoon over the piedmont and then with the actual
frontal passage on Saturday evening. Coverage looks to be more
widespread than what we see later today, with better forcing,
more favorable deep-layer bulk shear and instability, as well as
steepening low- level lapse rates. PoPs have been increased
into the high chance to likely range (40-60%), peaking Saturday
evening. Similar to today, damaging wind gusts would be the main
threat with any stronger storms. SPC has introduced a Marginal
Risk over the NW 2/3 of the area, roughly along and NW of a line
from Ahoskie to Williamsburg and Salisbury, MD. The cold front
pushes through the area by Saturday night with a clearing sky
late inland allowing lows to fall back into upper 50s inland,
60s along the coast.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 225 PM EDT Thursday...

Key Messages:

- Cooler weather returns Sunday into early next week.

The front slides offshore Sunday into Sunday night, as chilly
Canadian high pressure begins to build in from the NW. Additional
showers and isolated storms cannot be ruled out along the coast
on Sunday as the front exits, but otherwise expect the clearing
trend to persist. Temperatures Sunday look to be markedly cooler
compared to Saturday, with highs only in the lower to mid 70s
inland, with upper 70s far SE.

High pressure continues to build into the area Monday/Tuesday
with the coastal trough also shifting a bit farther offshore.
Dry, fall-like days look to be back in place for early next
week, with high temperatures only in the 70s and lows in the
low 60s along the coast, to 50s inland with a few upper 40s
possible well inland each morning from Tue-Wed. Rain chances
remain quite low through the period, though they may increase
across far SE portions of the area toward the end of the period
Wednesday into Thursday, as moisture rides north along the
stalled coastal trough.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 225 PM EDT Thursday...

A weakening cold front will approach from the west into this
evening. Isolated to scattered showers and storms are possible
later this afternoon into the early evening with locally strong
winds possible (best coverage north and west of RIC). Confidence
in any storms reaching RIC is low, and have therefore maintained
a PROB30 for showers at RIC after 23z/7p through about 02z/10p.
S winds increase to 10-15 kt with gusts around 20 kt this
afternoon across the area ahead of an approaching cold front.

Outlook: Dry/VFR on Friday/Friday night. Another chance of late
day and evening isolated to scattered afternoon/evening storms
for all terminals on Saturday, with gusty winds and short-lived
VIS/CIG restrictions possible in heavier showers and storm. VFR
conditions return Sunday through the middle of next week.

&&

.MARINE...
As of 330 PM EDT Thursday...

Key Messages:

- Small crafts continue to prevail across the bay this afternoon and
evening.

- Moderate Rip Risk for the northern beaches tomorrow.

- Additional Small craft conditions are expected across the bay
late Friday with additional SCA chances continuing through much of
the forecast period.

High pressure continues to remain off the coast this afternoon as
the cold front continues to move out of the NW but still remains far
from the local area. The pressure gradient ahead of the front has
increase leading to SE to S winds to be between 10 to 15 kt with
some gusts around 20 kt. Waves this afternoon remain between 1 to
2ft across the bay and 2 to 3ft across the ocean. Later this
afternoon and evening both waves and seas are expected to rise.
Winds will rise to 15 to possible 20 kt with some gusts nearing 25
kt. Small Crafts continue for the bay as there is higher confidence
and longer duration of SCA conditions. However, there is the
possibility of SCA conditions across the northern ocean zones
bordering the Eastern Shore. However, due to the short duration of
these isolated 25kt gusts decided to hold off on SCA for the
northern ocean zones. Seas will also rise to 2 to 3 ft across the
bay and 3 to 4 across the ocean.

By tomorrow morning winds will will diminish and will stay Sub-SCA
through much of the day before the decaying cold front moves through
the area in the mid to late afternoon. By that time frame winds will
increase out o the SE to ~15 with maybe some gusts nearing 20 kt.
Local wind probs have increase to 80 to 90% of frequent gusts of 18
kt during the late afternoon of tomorrow and into early Saturday
morning. Additional SCA maybe needed for the bay again. A much
stronger front is forecast to pass through late in the weekend.
Continues to go with the higher side of guidance for the northerly
winds behind the front, since guidance tends to be too low when
cooler, drier air moves in over the warm waters this time of year.
SCAs will likely be needed for at least the bay Sunday into Monday.
Looking ahead in the extended the NE wind is expected to prevail as
a high pressure moves over New England. This will allow for winds
and seas to increase.

&&

.TIDES/COASTAL FLOODING...
As of 330 PM EDT Thursday...

As the SE to S wind prevail this will allow for Tidal anomalies to
increase reaching 1-1.5 feet above normal by tonight's high tide
cycle. Some nuisance to minor flooding will be possible Friday
morning, again mainly in the upper Bay. The highest high tide looks
to be tonight, with minor to near moderate flood thresholds possible
at Bishops Head. Coastal Flood statements have been issued for
portions of the Northern Neck and Advisories for portions of the
Eastern Shore on the bay side.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 10 PM this evening to 5 AM EDT
     Friday for MDZ021>023.
NC...None.
VA...Coastal Flood Advisory from 10 PM this evening to 5 AM EDT
     Friday for VAZ099.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ630>632-634.

&&

SYNOPSIS...MAM
NEAR TERM...AJB/MAM
SHORT TERM...AJB/MAM
LONG TERM...AJB/MAM
AVIATION...AJB/MAM
MARINE...AC/HET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 4, 2:53 PM EST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
353 PM EDT Thu Sep 4 2025

MDZ024-NCZ012>017-030>032-VAZ065-078>082-084>090-092-093-095>097-
523>525-052000-
Inland Worcester-Northampton-Hertford-Gates-Pasquotank-Camden-
Western Currituck-Bertie-Chowan-Perquimans-Mecklenburg-Lancaster-
Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York-
Newport News-Hampton/Poquoson-
353 PM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098-100-052000-
Maryland Beaches-Eastern Currituck-Virginia Beach-Northampton-
353 PM EDT Thu Sep 4 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-052000-
Accomack-
353 PM EDT Thu Sep 4 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ022-023-052000-
Wicomico-Somerset-
353 PM EDT Thu Sep 4 2025

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064-066>069-075>077-083-509>522-052000-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Lunenburg-
Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland-
New Kent-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
353 PM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia and
south central Virginia.

.DAY ONE...This afternoon and tonight.

Isolated to scattered showers and thunderstorms are possible late
this afternoon into this evening. A few storms may be strong to
severe, with damaging wind gusts being the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021-052000-
Dorchester-
353 PM EDT Thu Sep 4 2025

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Isolated to scattered showers and thunderstorms are possible late
this afternoon into this evening. A few storms may be strong to
severe, with damaging wind gusts being the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 4, 2:40 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
340 PM EDT Thu Sep 4 2025

VAZ062-064-510>512-515-517-042030-
Goochland VA-Eastern Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Western King William VA-Western Hanover VA-Caroline VA-
Eastern Louisa VA-
340 PM EDT Thu Sep 4 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LOUISA...
SOUTHEASTERN GOOCHLAND...NORTHWESTERN HENRICO...SOUTHWESTERN
CAROLINE...HANOVER AND NORTHWESTERN KING WILLIAM COUNTIES THROUGH 430
PM EDT...

At 340 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Montpelier to near Wyndham to near Sabot.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Tuckahoe, Wyndham, and Sabot around 345 PM EDT.
  Ashland, Randolph Macon College, and Glen Allen around 355 PM EDT.
  Laurel and Kings Dominion around 400 PM EDT.
  Hanover around 405 PM EDT.
  Dawn around 410 PM EDT.
  Mangohick around 420 PM EDT.

Other locations impacted by these storms include Golansville,
Crozier, Vontay, Gum Tree, Johnsons Springs, Elmont, Etna Mills,
Penola, Gilman, and Solomons Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3780 7724 3766 7727 3760 7775 3761 7776
      3761 7783 3762 7782 3764 7784 3786 7780
      3809 7727
TIME...MOT...LOC 1940Z 250DEG 27KT 3783 7769 3770 7768 3762 7779

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Miller
Special weather statement, Sep 4, 3:29 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
429 PM EDT Thu Sep 4 2025

VAZ064-075-076-511-512-517-519-521-522-042115-
Eastern Hanover VA-Western King and Queen VA-Western King William VA-
Western Hanover VA-Richmond VA-Westmoreland VA-Western Essex VA-
Eastern Essex VA-Caroline VA-
429 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KING AND QUEEN...
NORTHWESTERN RICHMOND...WEST CENTRAL WESTMORELAND...SOUTHEASTERN
CAROLINE...CENTRAL HANOVER...NORTHWESTERN KING WILLIAM AND ESSEX
COUNTIES THROUGH 515 PM EDT...

At 429 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dawn, or 10 miles northeast of Ashland, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Newtown and Beulahville around 440 PM EDT.
  Champlain around 500 PM EDT.

Other locations impacted by this storm include Beazley, Hustle,
Supply, Elevon, Etna Mills, Penola, Epworth, Biscoe, Globe, and Mount
Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3823 7700 3821 7698 3820 7699 3820 7698
      3789 7674 3772 7737 3791 7748 3815 7712
      3816 7710 3816 7708 3814 7708 3814 7707
      3817 7706 3818 7705 3820 7705
TIME...MOT...LOC 2029Z 245DEG 29KT 3786 7732

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Miller
Special weather statement, Sep 4, 4:12 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
512 PM EDT Thu Sep 4 2025

VAZ060-061-068-069-513-042200-
Western Chesterfield VA-Powhatan VA-Amelia VA-Cumberland VA-
Prince Edward VA-
512 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHESTERFIELD...
SOUTHERN CUMBERLAND...NORTHERN PRINCE EDWARD...AMELIA AND
SOUTHWESTERN POWHATAN COUNTIES THROUGH 600 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sheppards, or near Farmville, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Locations impacted include...
Powhatan, Cumberland, Farmville, Hampden Sydney, Longwood University,
Amelia Courthouse, Jetersville, Guinea Mills, Tobaccoville,
Sunnyside, Morven, Scotts Fork, Rice, Macon, Chula, Ballsville,
Prospect, Raines Tavern, Tuggle, and Angola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3722 7863 3737 7856 3735 7856 3735 7853
      3733 7851 3734 7847 3750 7835 3762 7786
      3733 7775 3728 7816 3730 7823 3727 7823
TIME...MOT...LOC 2112Z 259DEG 40KT 3739 7840

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KMC
Special weather statement, Sep 4, 4:13 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
513 PM EDT Thu Sep 4 2025

VAZ048-509-042200-
Fluvanna VA-Western Louisa VA-
513 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LOUISA AND FLUVANNA
COUNTIES THROUGH 600 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Centenary, or 13 miles south of Charlottesville,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Frequent cloud to ground lightning
         strikes.

Locations impacted include...
Palmyra, Lake Monticello, Ferncliff, Kents Store, Troy, Scottsville,
Nahor, Zion Crossroads, Central Plains, Antioch, Union Mills,
Wildwood, Bybee, Wilmington, and Cunningham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3809 7823 3794 7803 3789 7807 3774 7842
      3777 7848 3780 7849
TIME...MOT...LOC 2112Z 235DEG 28KT 3785 7852

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Sep 4, 4:19 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
519 PM EDT Thu Sep 4 2025

VAZ060-066-067-042200-
Lunenburg VA-Nottoway VA-Prince Edward VA-
519 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT PRINCE EDWARD...NORTHERN
LUNENBURG AND WESTERN NOTTOWAY COUNTIES THROUGH 600 PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Charlotte Court House, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

This strong thunderstorm will be near...
  Green Bay around 540 PM EDT.

Other locations impacted by this storm include Briery Creek Lake,
Prince Edward Station, Briery, Arvins Store, Twin Lakes State Park,
Nutbush, Burkes Tavern, Scholfield, Moran, and The Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3730 7823 3727 7814 3696 7806 3692 7849
      3708 7844 3709 7848 3711 7850 3713 7851
      3715 7855 3714 7858 3716 7862 3717 7863
      3719 7864 3720 7869 3722 7869
TIME...MOT...LOC 2117Z 259DEG 37KT 3703 7862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KMC

The radar

The Raleigh/Durham radar (KRAX), 106 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mecklenburg

When
September 4, 4:27 PM EST
Where
Mecklenburg County, 1.49 mi NNE of Clarksville Marks Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
36.620, -78.560

The 911 call center reported trees down along US Route 15 in the town of Clarksville.

Thunderstorm Wind, Chesterfield

When
September 4, 5:57 PM EST
Where
Chesterfield County, 1.37 mi N of Walthal
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
37.340, -77.404

An NWS employee reported a large tree down on the side of I-95 northbound near mile marker 60.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294988, 1294989.